MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570630
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex biliary rx uncovered stent has been implanted in the intraheptic duct to treat a malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to be deployed; however, the delivery system was difficult to remove.Reportedly, the physician cut the delivery system and left a small portion of the inner shaft inside the patient.The physician was clinically comfortable leaving the inner shaft inside the patient and the procedure was completed with this device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Problem code 2907 captures the reportable event of inner sheath/shaft detached.Problem code 1528 captures the reportable event of delivery system difficult to remove.A wallflex biliary rx stent delivery system was received for analysis; the stent was not returned.Visual examination found the stainless steel tube and the trailing handle was detached from the stiffening mandrel and was not returned.The outer sheath was detached.The tip of the delivery system and a portion of the inner member was detached and was not returned.The noted damages to the returned device are consistent with the application of excessive force during use.The detachment of the stainless steel tube and trailing handle from the stiffening mandrel may have occured as a result of the user pulling hard on the inner sheath.Additionally it was reported that the user cut the delivery system.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures are likely due to anatomical or procedural factors, such as characteristics of the lesion, the handling of the device, the technique used by the user, and normal procedural difficulties encountered during the procedure which may have limited the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.(device code) has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on march 7, 2019 that a wallflex biliary rx uncovered stent has been implanted in the intraheptic duct to treat a malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6), 2019.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to be deployed; however, the delivery system was difficult to remove.Reportedly, the physician cut the delivery system and left a small portion of the inner shaft inside the patient.The physician was clinically comfortable leaving the inner shaft inside the patient and the procedure was completed with this device.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8466292
Report Number3005099803-2019-01538
Device Sequence Number1436303
Product Code FGE
UDI-Device Identifier08714729759270
UDI-Public08714729759270
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2020
Device Model NumberM00570630
Device Catalogue Number7063
Device Lot Number0022830877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1